Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
168 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes stomach cramps while defecating after an abortion?

Hi Doctors

I had an abortion 6 days ago, on friday it is now wednesday. i have really painful uncomfy cramps especially when i need to pass gas or stoles, im not bleeding heavily but wen i need to pass gas or stools this is when i experience the most pain and bleeding, should i be concerned???
Fri, 31 Jul 2020
Report Abuse
OBGYN 's  Response
Hi,

Some amount of pain and bleeding are common during post-abortal period. But as you are having severe pain associated with bleeding better to get examined once. Here the factors to be ruled out are post-abortal infection and / or any retained products of conception. By clinical examination and ultrasound the possible cause of a problem can be identified.

If there are no symptoms of either infection or retained products, symptomatic treatment with analgesics and anti-fibrinolytic drugs will be sufficient. In case of infection you may need local and systemic antibiotics, and in case of retained products sometimes dilatation and curettage may be needed. So, please discuss these things with your gynecologist and proceed accordingly.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Sree Gouri S. R., OBGYN
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Abortion


What causes stomach cramps while defecating after an abortion?

Hi, Some amount of pain and bleeding are common during post-abortal period. But as you are having severe pain associated with bleeding better to get examined once. Here the factors to be ruled out are post-abortal infection and / or any retained products of conception. By clinical examination and ultrasound the possible cause of a problem can be identified. If there are no symptoms of either infection or retained products, symptomatic treatment with analgesics and anti-fibrinolytic drugs will be sufficient. In case of infection you may need local and systemic antibiotics, and in case of retained products sometimes dilatation and curettage may be needed. So, please discuss these things with your gynecologist and proceed accordingly. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Sree Gouri S. R., OBGYN